Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 24, 2021, 3:43 AM EDT. It took effect at Sep 24, 2021, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2021, 3:43 AM EDT (07:43 UTC)
- In effect from
- Sep 24, 2021, 8:00 PM EDT
- Expired
- Sep 25, 2021, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
321 WHUS73 KDTX 240743 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 343 AM EDT Fri Sep 24 2021 LHZ421-422-441>443-241945- /O.NEW.KDTX.SC.Y.0057.210925T0000Z-210925T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 343 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 22 knots from the southwest with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 AM EDT Saturday with the largest waves expected around 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-241945- /O.NEW.KDTX.SC.Y.0057.210925T0400Z-210925T1400Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 343 AM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 18 knots from the southwest with gusts up to 23 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 6 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
368 WHUS73 KDTX 241930 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 PM EDT Fri Sep 24 2021 LHZ421-422-441>443-250730- /O.CON.KDTX.SC.Y.0057.210925T0000Z-210925T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 330 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 22 knots from the southwest with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-250730- /O.CON.KDTX.SC.Y.0057.210925T0400Z-210925T1400Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 330 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 AM EDT Saturday with the largest waves expected around 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
097 WHUS73 KDTX 250151 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 951 PM EDT Fri Sep 24 2021 LHZ421-422-441>443-251400- /O.CON.KDTX.SC.Y.0057.000000T0000Z-210925T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 951 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 22 knots from the southwest with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 5 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-251400- /O.CON.KDTX.SC.Y.0057.210925T0400Z-210925T1400Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 951 PM EDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 AM EDT Saturday with the largest waves expected around 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
209 WHUS73 KDTX 251352 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 952 AM EDT Sat Sep 25 2021 LHZ421-422-441>443-251500- /O.EXP.KDTX.SC.Y.0057.000000T0000Z-210925T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 952 AM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... The winds and waves that prompted the Small Craft Advisories have diminished below headline criteria, and therefore will be allowed to expire at 10 AM EDT this morning. $$ LCZ460-LEZ444-251500- /O.EXP.KDTX.SC.Y.0057.000000T0000Z-210925T1400Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 952 AM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... The winds and waves that prompted the Small Craft Advisories have diminished below headline criteria, and therefore will be allowed to expire at 10 AM EDT this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 11:57 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 23, 11:57 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1157 PM EDT Thu Sep 23 2021 .AVIATION... The transition from IFR to MVFR has been slow but steady during the evening as low pressure moves from the Thumb into Lake Huron. The departing system has taken all but some patchy drizzle or light rain out of the area. Moderate west wind continues helping with the upward ceiling trend augmented by dry air moving in from the west late tonight. The influence of Ohio valley high pressure ridging into Lower MI then takes over through the day to break up any remaining low clouds during the morning. Moderate westerly wind backs a little more SW and high clouds thicken as the next low pressure system moves into the upper Midwest and western Great Lakes by Friday evening. .DTW THRESHOLD PROBABILITIES... * High for ceiling 5000 feet or less until about 10Z. && .PREV DISCUSSION... Issued at 345 PM EDT Thu Sep 23 2021 DISCUSSION... NEAR TERM / REST OF TODAY THROUGH TONIGHT As of 345 PM EDT...Stacked low pressure system that brought 2-6 inches of rain to the region since Tuesday continues to slowly lift northward this afternoon, with latest observations indicating the surface low center invof of the eastern Thumb. Rather impressive and expansive circulation noted on both water vapor and visible satellite imagery with the occlusion process underway with the broad upper-level circulation taking up virtually the entire Great Lakes region. Dank and dreary afternoon continues across southeast Michigan with continued low stratus enveloping the region with cool 50s temperatures and brisk at times winds. Radar coverage of light rain showers/drizzle has blossomed over the past couple of hours in response to enhanced trowal forcing, and will continue through the evening commute before the best forcing starts lifting northward along with the parent low pressure center. Heading into tonight, shower coverage will taper off to more of a light drizzle/mist from south to north as the low slowly lifts further northward through the Lake Huron basin. Lingering drizzle and perhaps a few light showers will still be prevalent through midnight for areas along and north of the I-69 corridor, and especially across the northern Thumb where Lake Huron/Saginaw Bay enhancement may lead to some surprise rain totals approaching a half of an inch. For remaining areas across southeast Michigan for the remainder of this event, rainfall totals will generally be under a quarter of an inch, with localized amounts up to a half of an inch. Cloud cover will start to scour out across far southwestern areas near the Ohio/Indiana border towards sunrise, limiting the low temperature potential despite the upper low being overhead. Thus, lows will fall into the mid/upper 40s, coldest south of the I-94 corridor where the best potential for clouds clearing out late tonight will be. SHORT TERM / FRIDAY THROUGH SATURDAY NIGHT Amplified and energetic upper-level pattern will remain in place across the Great Lakes through the first half of the weekend as the aforementioned upper low opens up and becomes absorbed into the polar jet. Brief shortwave ridging will attempt to build into the central Great Lakes for Friday, but will end up being more of a quasi-zonal flow. Regardless, dry weather returns to round out the work week. Another potent and digging northern stream trough approaching from the northern Plains/Manitoba will act to strengthen a cold front tracking eastward towards the western Great Lakes during the day Friday. The mass response downstream coupled with breezy west southwest return flow around broad high pressure across the Tennessee Valley will aid in a return to near average temperatures around 70 degrees for most areas under mostly sunny skies. Model guidance is in fairly good agreement with the cold front tracking east across lower Michigan late Friday night through midday Saturday. There still remains some disagreement with respect to the strength of the frontal forcing and QPF that can be squeezed out as a result, but rather impressive Canadian PV being pulled down into the upper Midwest would lend the forecast towards a more widespread shower coverage with the frontal passage. Not expecting a deluge of rainfall with the frontal passage, but a solid quarter of an inch of rainfall roughly beginning after midnight Friday night and persisting through mid-Saturday afternoon looks pretty reasonable. Despite the aforementioned favorable forcing associated with the front, the front itself will be gradually washing out with time, especially with respect to the thermal component as the temperature response behind the front will be negligible, although the dewpoint response will be fairly notable as a dry airmass settles in behind the passage. Temperatures Saturday reach into the 60s despite the rain and cloud-cooled air. LONG TERM / SUNDAY THROUGH WEDNESDAY Outside of a few sprinkles mainly across the Thumb for Sunday as the upper-level trough axis swings through, the narrative for the second half of the weekend through the middle of next week will be characterized by pleasant temperatures and dry weather as expansive Canadian high pressure settles over the Great Lakes. High temperatures during this time will generally range from the upper 60s to mid 70s with lows in the 50s, around average for late September. MARINE... Resident low pressure system is exiting through the Thumb, then heads northeast through central Lake Huron overnight brining a noted reduction in wind strength. Residual wave energy remains along the southern Huron nearshores and Outer Bay until this evening, thus will continue the Small Craft Advisory. Added western Lake Erie to the advisory as a 950-875 mb wave mixes down gusts to 24 knots throughout the evening. Modest W/SW winds are expected behind the low through much of the weekend. The strongest winds likely occur Friday night and may warrant another round of Small Craft Advisories for all nearshore zones with the next dynamic low-level jet. Gales are not expected at this time as peak speeds remain below 30 knots across the open waters. Gusts then hold AOB 20 knots by Saturday afternoon and into early next week. HYDROLOGY... Additional light rain showers and drizzle will persist through the evening hours as low pressure lifts slowly northward into the Lake Huron basin. Additional rainfall amounts will generally remain under a quarter of an inch, with locally higher amounts closer to a half of an inch possible. A cold front will then track east across the region late Friday night through Saturday bringing an additional widespread quarter of an inch of rainfall to the region. River flooding will continue into the weekend along the Huron River near Hamburg and Saginaw Rivers, with improvements below flood expected along the Clinton River near Clinton Township and Rouge River at Detroit later today or Friday. Remaining area rivers will continue to run high before slowly receding this weekend into early next week from the recent rainfall. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....BT DISCUSSION...IRL MARINE.......KK HYDROLOGY....IRL You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Sep 23, 3:47 PM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 347 PM EDT Thu Sep 23 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-242100- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 347 PM EDT Thu Sep 23 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-242100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 347 PM EDT Thu Sep 23 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Small Craft Advisories are in effect for outer Saginaw Bay, the Lake Huron nearshore waters, and western Lake Erie through this evening. Refer to the latest marine forecasts for additional information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.